Thunderstorm Wind, Warrick
- When
- February 16, 8:25 PM CST
- Where
- Warrick County, Newburgh
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -87.417
Some shingles and siding were blown off a house. Wind gusts were measured to 66 MPH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Some shingles and siding were blown off a house. Wind gusts were measured to 66 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 16, 2:34 PM CST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FORMATTING NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CST THU FEB 16 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER THREAT LATE THIS AFTERNOON INTO THIS EVENING ALONG WITH WINDY CONDITIONS...MINOR WINTER EVENT FRIDAY NIGHT INTO EARLY SATURDAY MORNING...AND POSSIBLY A MORE SIGNIFICANT WINTER EVENT SUNDAY INTO MONDAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... NORTHWEST AND WESTERN PORTIONS OF THE PAH FORECAST AREA ARE CURRENTLY UNDER A TORNADO WATCH UNTIL 8PM CST. LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE APPROACHING COLD FRONT...CURRENTLY EXTENDING FROM NORTHWEST OF STL SOUTHWEST INTO NORTHWEST ARKANSAS. STL IS ALREADY ISSUING SEVERE THUNDERSTORM WARNINGS. COLD FRONT PASSAGE ACROSS THE PAH FA WILL BE APPROXIMATELY BETWEEN 22Z AND 04Z FRIDAY...SO SEVERE WEATHER THREAT WILL CONTINUE INTO THE LATE EVENING HOURS. AHEAD...ALONG AND RIGHT BEHIND THE FRONT...EXPECT WINDS TO STAY UP NEAR WIND ADVISORY CRITERIA...SO EXTENDED GOING WIND ADVISORY UNTIL 10Z FRIDAY. FOR FRIDAY NIGHT...GFS HAS TRENDED JUST A LITTLE FARTHER SOUTH...AFFECTING MAINLY THE SOUTHERN HALF OF THE PAH FORECAST AREA...WITH THE NAM CONTINUING TO BARELY BRING QPF INTO EXTREME SOUTHERN PORTIONS OF THE FA. WILL LEAN TOWARD THE GFS...THOUGH NOT QUITE AS WET...WHICH WOULD MEAN AROUND AN INCH OF SNOWFALL WILL BE POSSIBLE ACROSS MAINLY THE SOUTHERN THIRD OF THE FA. WILL CONTINUE TO KEEP AN EYE ON HOW FAR NORTH THE MODELS BRING THIS OVERRUNNING SYSTEM. THIS SYSTEM SHOULD MOVE OUT OF THE REGION SATURDAY MORNING...LEADING TO DRY AND VERY COLD CONDITIONS FOR SATURDAY AND SATURDAY NIGHT. USED A MAV/MET BLEND FOR TEMPS THROUGH FRIDAY NIGHT...THEN LEANED TOWARD SLIGHTLY WARMER MET FOR SATURDAY HIGHS AND COLDER MAV FOR SATURDAY NIGHT LOWS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FORECAST FOR THE LAST HALF OF THE WEEKEND AND BEYOND CONTINUES TO BE UNPLEASANT...WITH MULTIPLE STREAMS OF ENERGY POSSIBLY BRINGING TOGETHER MOISTURE AND COLD AIR OVER THE FORECAST AREA. THE 12Z GFS IS CONSISTENT WITH YESTERDAYS RUNS IN BRINGING A PERIOD OF ISENTROPIC LIFT OVER THE REGION AHEAD OF A RELATIVELY WEAK DISTURBANCE IN VERY STRONG ZONAL FLOW ALOFT ON SUNDAY AND SUNDAY NIGHT. THE MODELS HAVE BEEN TRENDING MUCH COOLER AND DRIER WITH THE SURFACE HIGH THAT WILL BE OVER THE AREA SUNDAY MORNING. AS MOISTURE OVERSPREADS THE AREA SUNDAY MORNING...TEMPERATURES WILL HAVE A DIFFICULT TIME WARMING UP AND MAY GET STUCK IN THE LOWER TO MID 20S. THIS WOULD RESULT IN SOME LARGE SNOW TO RAIN RATIOS...WHICH MAY MAKE A WARNING EVENT OUT OF QUARTER INCH LIQUID QPF. THIS MAY OFFSET A SLIGHTLY DRIER MODEL SOLUTION. THE MODEL DOES SHOW A WARM LAYER AROUND 750MB...WHICH REMAINS JUST BELOW FREEZING. SO WILL MENTION SLEET ALONG WITH THE SNOW IN THE SOUTH...WITH PURE SNOW IN THE NORTH. GIVEN SOME UNCERTAINTY IN HOW FAR NORTH PRECIPITATION WILL SPREAD HAVE KEPT POPS FOR SUNDAY AND SUNDAY NIGHT IN THE GOOD CHANCE RANGE FOR NOW. KEPT A SLIGHT CHANCE OF LIGHT SNOW AS ANOTHER WEAK DISTURBANCE RACES THROUGH THE REGION ON THE HEELS OF THE FIRST ONE. KNOCKED TEMPERATURES DOWN QUITE A BIT THROUGH TUESDAY...FACTORING IN MODEL TRENDS AND LIKELY SNOWPACK. THE 12Z GFS AND 00Z ECMWF ALONG WITH HPC INDICATE MODERATING TEMPERATURES AND SOUTHERLY SURFACE FLOW DEVELOPING BY WEDNESDAY OR THURSDAY...WITH SOME POTENTIAL FOR PRECIPITATION...ESPECIALLY THURSDAY. HAVE DECIDED TO KEEP THE FORECAST DRY FOR MONDAY NIGHT THROUGH THURSDAY...AND WAIT TO SEE WHAT THINGS LOOK LIKE AFTER THE WEEKENDS WEATHER. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. MO...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. IL...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. IN...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. && RST/DRS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST THU FEB 16 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 310 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE STORM THROUGHOUT THE QUAD STATE AREA LATE THIS AFTERNOON AND THIS EVENING...AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED NEAR FRONT FROM NEAR ST. LOUIS TO JUST EAST OF SPRINGFIELD MISSOURI. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEAST INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BETWEEN 4 AND 5 PM. VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES. THE SEVERE WEATHER THREAT WILL BE INCREASED WITH ANY ISOLATED THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT. THE STORMS SHOULD EXIT THE EASTERN PORTIONS OF THE AREA AROUND 10 PM. A WIND ADVISORY CONTINUES ACROSS THE AREA FOR WINDS GUSTING OVER 40 MPH FROM THE SOUTH AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...AND BEHIND THE FRONT OVERNIGHT FOR NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF ACCUMULATING SNOWS ACROSS THE SOUTHERN HALF OF THE QUAD STATE FRIDAY NIGHT AND SATURDAY. THERE IS A BETTER CHANCE OF ACCUMULATING SNOWS OVER THE ENTIRE AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THROUGHOUT THE REGION THIS AFTERNOON AND EVENING. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL KEENSBURG 38.35N 87.87W
02/16/2006 M0.75 INCH WABASH IL LAW ENFORCEMENT
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG BENTON 37.10N 89.56W
02/16/2006 SCOTT MO EMERGENCY MNGR
SEVERAL LARGE TREES DOWN WITH WIDE SPREAD POWER OUTAGES
THROUGHOUT COMMUNITY.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL PETERSBURG 38.49N 87.28W
02/16/2006 M0.75 INCH PIKE IN TRAINED SPOTTER
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
803 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG BENTON 37.10N 89.56W
02/16/2006 SCOTT MO EMERGENCY MNGR
NUMEROUS TREES DOWN. SOME BROKEN OFF HALF WAY UP. SOME
UPROOTED. DAMAGE REPORTED TO ROOFS WITH SOME BLOWN OFF.
SIDING DAMAGED TO SOME HOMES. DAMAGED AREA RESTRICTED TO
A 2 1/2 BLOCK AREA IN COMMUNITY.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL PETERSBURG 38.49N 87.28W
02/16/2006 M0.75 INCH PIKE IN TRAINED SPOTTER
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 815 PM CST THU FEB 16 2006 INZ086-KYZ018-170300- HENDERSON KY-VANDERBURGH IN- 815 PM CST THU FEB 16 2006 ...STRONG WINDS POSSIBLE WITH STORMS AS THEY MOVE OVER THE EVANSVILLE AND HENDERSON AREAS... A SMALL LINE OF THUNDERSTORMS WILL MOVE EAST AT 60 MPH OVER THE EVANSVILLE AND HENDERSON AREAS BETWEEN 820 AND 900 PM. THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH ALONG WITH PEA SIZE HAIL. IF YOU ARE TRAVELING ALONG INTERSTATE 64 OR ALONG INTERSTATE 164 NEAR EVANSVILLE BE PREPARED FOR THESE STRONG WINDS AND VERY HEAVY RAIN...DECREASING VISIBILITIES TO NEAR ZERO AT TIMES. MTF/RJP
The Evansville,IN radar (KVWX), 44 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487321.